Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 30, 2022, 8:19 AM CST for Bay County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2022, 8:19 AM CST (14:19 UTC)
- Expired
- Nov 30, 2022, 8:45 AM CST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 8:31 AM CST | TSTM WND GST 47 | 2 S Lynn Haven, FL | LAKE MARIN AMBIENT STATION GUSTED TO 47 MPH. |
| Nov 30, 8:35 AM CST | TSTM WND GST 52 | Cedar Grove, FL | SPOTTER MEASURED A 52 MPH GUST NEAR CEDAR GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 4:34 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
969
WFUS52 KTAE 301419
TORTAE
FLC005-301445-
/O.NEW.KTAE.TO.W.0063.221130T1419Z-221130T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
819 AM CST Wed Nov 30 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
East central Bay County in the Panhandle of Florida...
* Until 845 AM CST.
* At 818 AM CST, a severe thunderstorm capable of producing a tornado
was located near Lynn Haven, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Panama City and Lynn Haven around 825 AM CST.
Springfield and Hiland Park around 830 AM CST.
Other locations impacted by this tornadic thunderstorm include
Brannonville, Dirego Park, College Station and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3021 8577 3027 8577 3025 8539 3012 8539
TIME...MOT...LOC 1418Z 280DEG 38KT 3024 8575
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 5:59 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 30, 5:59 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
659 AM EST Wed Nov 30 2022
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 354 AM EST Wed Nov 30 2022
The main concern will be severe weather potential through this
morning. SPC upgraded the Day 1 outlook to include a Slight Risk
along and northwest of an Apalachicola to Tallahassee to Tifton
line.
The tail end of a large and progressive upper trough will cross
the forecast area today, extending south from Ontario. A surface
cold front is currently pushing across central Mississippi. The
front will continue southeast this morning, pushing across the
forecast area this afternoon.
In advance of the front, a significant low-level jet has
developed, with all four weather radar around the region showing
2,000-foot winds of 35-50 knots right now. The southerly flow
straight up the gut of the warm Gulf Loop Current is spreading
warm and muggy air north through the FL Panhandle and into
Alabama. Dewpoints well into the lower 70s are observed over the
western Panhandle. The ensuing instability and the very favorable
wind shear profile is helping a solid line of thunderstorms to
congeal across central Alabama, with discrete tornadic supercells
from southwest Alabama back across southern Mississippi.
Further consolidation of the line to the north is expected. Until
full consolidation happens, we will need to closely monitor the
discrete cells over southwest Alabama as they move east. Once full
consolidation into a focused squall line occurs, the biggest
severe threat will transition to damaging wind gusts. Of course,
squall lines are prone to producing embedded tornadoes. Spin-ups
within squall lines happen very quickly and can get hard to get a
lot of lead time for warnings, so stay vigilant through the
morning.
As the line reaches the southeast Big Bend early this afternoon,
the low-level jet will be exiting and weakening. Reduction in
supportive shear will lead to weakening of the line by early this
afternoon. Some stratiform rain may follow the line of
thunderstorms, bringing 1-3 hours of light rain behind the storms.
Drier air will arrive with the cold front later today. Rain will
end quickly, and skies will clear rapidly late this afternoon and
this evening.
A colder air mass will advect in tonight, with lows running 15-30
degrees colder tonight than this morning, mainly in the 35-45
degree range.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 354 AM EST Wed Nov 30 2022
Cooler and drier conditions wrap up the work week thanks to a post-
frontal airmass in place. Surface high pressure quickly traverses
the region from the west, with its center positioned off the coastal
Carolinas late in the period. High temperatures for Thursday are in
the 60s, while lows range from the upper 30s to upper 40s/low 50s. A
warming trend gets underway from low-level flow veering from
northeast to east on Friday. High temperatures rebound to the 70s
(some upper 60s along/northwest of a Albany-Panama City line)
heading into the weekend.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 354 AM EST Wed Nov 30 2022
Strong upper-level ridging over the Gulf prompts warm and mostly dry
conditions through early next week. Forecast high temperatures are
consistently in the 70s (isolated low 80s), though Monday and
Tuesday are shaping up to be the warmest of the period. Overnight
lows well into the 50s will be common. Low-end rain chances are
confined in the north-to-northwestern tier of the service area from
Saturday through Monday as a series of impulses aloft ride the crest
of the aforementioned ridge draped across the northern Gulf states.
&&
.AVIATION...
(12Z TAFS)
Issued at 651 AM EST Wed Nov 30 2022
A nearly solid line of thunderstorms will move across the
terminals, from northwest to southeast this morning, in advance of
a cold front. Once the line passes each terminal, there will an
hour or two of trailing showers or stratiform rain. As the
trailing rain is ending, the actual cold front and its attendant
wind shift will arrive, followed by the arrival of a drier air
mass and clearing skies.
&&
.MARINE...
Issued at 354 AM EST Wed Nov 30 2022
Cautionary boating conditions are expected across the western legs
today from a long fetch of southerly winds ahead of an approaching
cold front. The main marine concern is a line of thunderstorms
poised to cross the waters this morning through the afternoon.
Convective gusts in excess of 34 knots and waterspouts are possible
with this activity. Winds strengthen out of the north after frontal
passage. A Small Craft Advisory has been issued from Wednesday
evening into Thursday afternoon. Tranquil boating returns this
weekend.
&&
.FIRE WEATHER...
Issued at 354 AM EST Wed Nov 30 2022
Most districts will get a wetting rain this morning through early
afternoon, contributing to high humidity. Thick cloud cover until
mid-late afternoon will limit solar radiation. Rapid clearing is
expected late today once a cold front passes. Full sunshine and
considerably lower humidity are expected Thursday. A quick turn to
east and southeast winds on Thursday night will bring a return of
higher humidity, patchy morning fog, and fair weather cumulus by
Friday.
&&
.HYDROLOGY...
Issued at 354 AM EST Wed Nov 30 2022
Today is the best opportunity to get meaningful rainfall thanks to a
line of scattered showers and thunderstorms (some strong to severe)
poised to move through the service area today. Current forecast
amounts from this event are widespread 1-2 inches, isolated
higher amounts. Given the progressive nature of the convection and
very dry soils, flooding is not particularly a concern. However,
pockets of heavy rain in a short period of time could still cause
isolated flooding in poor-drainage, urban, and/or low-lying areas.
Precipitation beyond today looks minimal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 41 67 45 / 90 0 0 0
Panama City 74 42 65 49 / 90 0 0 0
Dothan 71 36 60 41 / 100 0 0 0
Albany 72 37 63 38 / 100 0 0 0
Valdosta 75 41 64 45 / 80 10 0 0
Cross City 79 47 69 51 / 60 20 0 0
Apalachicola 73 47 67 52 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM EST Thursday
for GMZ730-750-752-755-765-770-772-775.
&&
NEAR TERM...Haner
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Haner
HYDROLOGY...IG3In the hours before
Local storm report, Nov 30, 7:18 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 2 ENE MERRITTS CROSSROA 31.10N 85.46W
11/30/2022 M41 MPH HOUSTON AL MESONET
STATION K4AGR GUSTED TO 41 MPH.
&&
DVDLocal storm report, Nov 30, 7:34 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM MARINE TSTM WIND MIRAMAR BEACH 30.38N 86.36W
11/30/2022 M39 MPH WALTON FL MESONET
39 MPH GUST AT THE MIRAMAR BEACH
WEATHERSTEM.
&&
DVDLocal storm report, Nov 30, 7:39 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG WICKSBURG 31.21N 85.62W
11/30/2022 HOUSTON AL 911 CALL CENTER
TREE DOWN IN WICKSBURG.
&&
DVDLocal storm report, Nov 30, 7:45 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND GST 4 SSW FREEPORT 30.44N 86.16W
11/30/2022 M68 MPH WALTON FL MESONET
68 MPH GUST MEASURED AT WUNDERGROUND STATION
KFLFREEP65.
&&
DVDLocal storm report, Nov 30, 7:52 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG SLOCOMB 31.11N 85.59W
11/30/2022 GENEVA AL 911 CALL CENTER
SOME ROOF DAMAGE REPORTED TO A CARPORT IN
SLOCOMB.
&&
DVDLocal storm report, Nov 30, 8:09 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG CUTHBERT 31.77N 84.79W
11/30/2022 RANDOLPH GA 911 CALL CENTER
TWO TREES WERE BLOWN DOWN IN RANDOLPH
COUNTY.
0800 AM TSTM WND DMG BLAKELY 31.38N 84.94W
11/30/2022 EARLY GA 911 CALL CENTER
TWO TREES WERE BLOWN DOWN IN EARLY COUNTY.
0842 AM TSTM WND GST 4 SSW FREEPORT 30.45N 86.16W
11/30/2022 M61 MPH WALTON FL PUBLIC
PUBLIC REPORTED THAT PERSONAL WEATHER
STATION MEASURED A 61 MPH GUST ON BAY GROVE
ROAD.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:19 AM CST | Small Craft Advisory | TAE | 57 hr | |
| Nov 30, 4:37 AM CST | Special Marine Warning | TAE | 83 min | |
| Nov 30, 6:45 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 60 min |
| Nov 30, 6:46 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 74 min |
| Nov 30, 6:58 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 32 min |
| Nov 30, 7:22 AM CST | Special Marine Warning | TAE | 113 min | |
| Nov 30, 7:22 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Walton, Washington | 98 min |
| Nov 30, 7:35 AM CST | Tornado Warning | TAE | Walton | 21 min |
| Nov 30, 7:44 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 61 min |
| Nov 30, 7:54 AM CST | Tornado Warning | TAE | Bay, Walton | 36 min |
| Nov 30, 8:01 AM CST | Tornado Warning | TAE | Bay, Washington | 29 min |
| Nov 30, 8:21 AM CST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 84 min |
| Nov 30, 8:25 AM CST | Tornado Warning | TAE | Bay | 35 min |
| Nov 30, 8:46 AM CST | Special Marine Warning | TAE | 119 min | |
| Nov 30, 9:12 AM CST | Special Weather Statement | TAE | Jefferson, Lafayette, Madison, Taylor | 93 min |
| Nov 30, 9:15 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 30, 9:24 AM CST | Special Weather Statement | TAE | Franklin | 66 min |
| Nov 30, 9:49 AM CST | Special Marine Warning | TAE | 116 min | |
| Nov 30, 9:52 AM CST | Special Weather Statement | TAE | Wakulla | 38 min |
| Nov 30, 10:05 AM CST | Severe Thunderstorm Warning | TAE | Franklin | 25 min |
| Nov 30, 10:27 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 30, 10:37 AM CST | Special Marine Warning | TAE | 113 min | |
| Nov 30, 10:38 AM CST | Special Weather Statement | TAE | Dixie, Lafayette | 82 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.